# SDR ANZF2002

- Difficulty date: September 1, 2002
- Submitted: October 22, 2002
- Operation: Air carrier
- Aircraft: ZKNBS
- Make and model: Boeing 747-400
- Aircraft serial: 24386
- Aircraft time: 61,156 hours, 8,393 cycles
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Fitting
- Part number: 65B3902529
- Condition: Broken
- Location: Te Flap
- Part time: 61,156 hours, 8,393 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: P, D, F
- Precautionary procedure: O

## Discrepancy

AFTER DEPARTURE, THE RT INBOARD FORE FLAP ATTACH POINT FAILED. THE BROKEN (HALF ROUND) ATTACH PIECE WAS RECOVERED FROM THE CANOE BY MAINTENANCE.  SUBSEQUENT VIBRATION AND FLUTTER CAUSED THE FLAP TO BREAK INTO THREE PIECES OF WHICH THE TWO THIRDS ON THE INBOARD SIDE DEPARTED THE AIRCRAFT. FLIGHT CREW WAS UNAWARE OF THE INCIDENT AND CONTINUED THE FLIGHT. LATER, TRANSPORTATION AUTHORITIES RECOVERED THE TWO PIECES OF THE FLAP FROM THE BAY UNDER THE DEPARTURE END OF THE AIRPORT. AIRCRAFT LANDED WITHOUT INCIDENT. POST FLIGHT INSPECTION REVEALED THAT TWO THIRDS OF THE FORE FLAP WAS MISSING. SECONDARY DAMAGE WAS SUSTAINED TO THE MID FLAP, THE FUSELAGE, AND THE OUTER FLAP WELL WING RIB ALONG WITH OTHER RELATED SYSTEMS.
